MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0415
Medical Device Problem Codes Kinked (1339); Sticking (1597); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-01400.The hospital discarded the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician felt resistance advancing a ruby coil through the tip of a non-penumbra microcatheter; consequently, the ruby coil became kinked.The ruby coil and microcatheter was therefore removed and, upon removal, it was found that the microcatheter was kinked.A new microcatheter was placed, and the technician accidentally kinked a second ruby coil while advancing it into the microcatheter; therefore, the ruby coil was removed and re-sheathed.The ruby coil became sticky within the introducer sheath because it had not been cleaned upon removal; therefore, it could not be advanced out of the introducer sheath and into the microcatheter.The procedure was completed using additional ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6810314
Report Number3005168196-2017-01399
Device Sequence Number11005093
Product Code HCG
UDI-Device Identifier00814548013176
UDI-Public00814548013176
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/19/2025
Device Catalogue NumberRBY4C0415
Device Lot NumberF74515
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2017
Initial Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR